Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 211, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 5, 2008, 12:25 AM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2008, 12:25 AM EDT (04:25 UTC)
- Expired
- Aug 5, 2008, 1:15 AM EDT
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Delaware County, IN, Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 12:25 AM EDT | TSTM WND GST 63 | Muncie, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 050425 SVRIND INC035-065-135-050515- /O.NEW.KIND.SV.W.0211.080805T0425Z-080805T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1225 AM EDT TUE AUG 5 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DELAWARE COUNTY IN EAST CENTRAL INDIANA... THIS INCLUDES THE CITY OF MUNCIE... NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA... WESTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA... * UNTIL 115 AM EDT * AT 1223 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MUNCIE...AND MOVING SOUTHEAST AT 53 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SELMA BY 1230 AM EDT... SPRINGPORT BY 1235 AM EDT... BLOUNTSVILLE BY 1240 AM EDT... MODOC BY 1245 AM EDT... DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4004 8507 3999 8542 4020 8557 4035 8522 TIME...MOT...LOC 0425Z 321DEG 46KT 4020 8536 $$ LAJ
2 follow-up statements
000 WWUS53 KIND 050450 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 AM EDT TUE AUG 5 2008 INC035-065-135-050515- /O.CON.KIND.SV.W.0211.000000T0000Z-080805T0515Z/ DELAWARE-HENRY-RANDOLPH- 1250 AM EDT TUE AUG 5 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR NORTHEASTERN HENRY...SOUTHWESTERN RANDOLPH AND SOUTHEASTERN DELAWARE COUNTIES... AT 1247 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MODOC...OR 12 MILES NORTH OF CAMBRIDGE CITY...MOVING SOUTHEAST AT 53 MPH. LAT...LON 4004 8507 3999 8542 4010 8549 4020 8515 TIME...MOT...LOC 0450Z 321DEG 46KT 3995 8510 $$ JOHNSON
000 WWUS53 KIND 050505 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 105 AM EDT TUE AUG 5 2008 INC035-065-135-050515- /O.EXP.KIND.SV.W.0211.000000T0000Z-080805T0515Z/ DELAWARE-HENRY-RANDOLPH- 105 AM EDT TUE AUG 5 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY... SOUTHWESTERN RANDOLPH AND SOUTHEASTERN DELAWARE COUNTIES WILL EXPIRE AT 115 AM EDT/1215 AM CDT/... LAT...LON 4004 8507 3999 8542 4010 8549 4020 8515 TIME...MOT...LOC 0505Z 321DEG 46KT 3980 8495 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:00 PM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Aug 4, 7:00 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 700 PM EDT MON AUG 4 2008 .AVIATION...DISCUSSION FOR 00Z TAFS. MOSTLY VFR THROUGH 00Z WED. TRW ACTIVITY ACRS ERN IA AND SAGGING SW INTO KS AHEAD OF AN APRCHG CD FNT AND AN UPR WV. MCS EXPECTED TO FORM ACRS NRN IL TNGT AND SPREAD ACRS NRN INDIANA WITH ADDITIONAL WITH STORMS ALSO EXPECTED TO SAG SW INTO CNTRL INDIANA OVERNGT. BETTER CHC AT LAF AND LAF. SO...WL THROUGH CBS AND VCTS IN AT IND AND LAF AFT 06Z AND LEAVE OUT FOR NOW AT HUF AND ESPECIALLY BMG. THE CD FNT IS EXPECTED TO MOVE TO JUST N OF BMG BY 00Z WED...AND WITH MU CAPES AOA 4000 J/KG...EXPECT MORE DEVELOPMENT BY EARLY AFTERNOON...SO WL ADD CBS AND VCTS THEN. ALTHOUGH...DEW PTS ARE IN THE LOWER TO MID 70S...EXPECT UPSTREAM DEBRIS CLOUDS AND SW WINDS TO STAY UP JUST ENOUGH TO KEEP FOG AWAY. && .IND WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY SOUTHWEST OF A LINE FROM TERRE HAUTE TO BEDFORD TUESDAY AFTERNOON. && .DISCUSSION... ...HEAT ADVISORY FOR SOUTHWEST COUNTIES TUESDAY... RADAR MOSAIC SHOWS AREAS OF THUNDERSTORMS STRETCHING FROM C WI INTO W OH. VIS SAT LOOP SHOWS A LOT OF BLOWOFF AND CONVECTIVE DEBRIS OVR CENTRAL INDIANA WITH SOME CU MANAGING TO FORM UNDERNEATH IT. TEMPS ARE IN THE UPR 70S TO UPR 80S WITH DEWPTS IN THE MID 60S TO LOW 70S AND LIGHT SLY WINDS. FCST FOCUS IS ON POPS/TEMPS/DEWPTS NEXT DAY OR TWO. MODELS IN GOOD AGREEMENT ON OVRALL PATRN SO WL USE A BLEND. TONIGHT...MODELS SUGGESTING POSSIBLE MCS OVRNIGHT MVING FROM IA/IL INTO INDIANA. WAA WILL BE SIGNIFICANT WITH STRONG LL JET. THIS SHUD PROVIDE SOME GOOD ISENTROPIC FORCING AS WELL OVR IL. PLENTY OF MOISTURE STARTING TO MV IN. GUIDANCE WAS UP IN THE LIKELY/CATEGORICAL AREA AND GIVEN MODELS HANDLING OF MCS AM NOT CONFIDENT ENUF OF PLACEMENT TO GO THAT HIGH. WL STICK WITH CHC NE TO DRY SW. FOR LOWS WL BUMP WARMEST GUIDANCE UP A DEGREE OR TWO. TUE...SHUD SEE HIGH TEMPS CLIMB INTO THE 90S FOR AT LEAST THE SW HALF OF THE AREA WITH WAA AND STARTING FROM LOWS IN THE MID 70S. TO THE NE COULD SEE DEBRIS CLOUDS KEEP THE TEMPS FROM CLIMBING AS MUCH. DEWPTS REACHING INTO THE LOW TO MID 70S SIMILAR TO THOSE IN IL TODAY WILL YIELD APPARENT TEMPS AROUND 100 IN SWRN COUNTIES SO WL ISSUE HEAT ADVISORY FOR THAT AREA FOR THE AFTERNOON. STILL IN A SLT RISK OF SVR WEATHER AS FNT MVS THRU TOMORROW WITH BIG INSTABILITY AND DECENT SHEAR AS WELL AS PERHAPS SOME LEFTOVER CONVECTIVE BOUNDARIES. WITH THIS IN MIND HAVE KEPT CHC THUNDER OVR THE ENTIRE AREA AS FNT MVS THRU. TUE NT...CONT WITH CHC POPS AS FNT SINKS TO THE S. WITH CLDS AROUND AND H8 TEMPS JUST STARTING TO DROP WL KEEP LOWS IN UPR 60S TO LOW 70S CONSISTENT WITH A GUIDANCE BLEND. WED...FNT SLOWS NR THE OH RVR AS A WAVE MVS ALONG IT SO HAVE KEPT A CHC IN THE SRN COUNTIES. A BIT OF CAA STARTS UP BEHIND THE FNT BUT HTS DON/T FALL MUCH SO WL STICK WITH HIGHS IN THE MIDDLE TO UPR 80S. WED NT...HTS FALL MORE AS UPR TROF STARTS TO DIG INTO THE AREA. NO FORCING LEFT SO HAVE KEPT POPS DRY. USED A GUIDANCE BLEND IN THE LOW TO MIDDLE 60S. EXTENDED...UPR TROF JUST TO THE E PUTS FA IN NW FLOW PATRN WITH LOWER HTS...THICKNESSES...AND H8 TEMPS THAN NORMAL FOR THIS TIME OF YR. EXTENDED MODELS AND ENSEMBLES ARE IN GOOD AGREEMENT ON THIS OVERALL MERIDIONAL UPR PATRN SO HAVE GOOD CONFIDENCE IN HPC FCST BLEND. HIGHS IN THE LOW TO MID 80S AND LOWS IN THE UPR 50S TO MID 60S. ONLY ISOLATED CHCS FOR PRECIP WITH IMPULSES TRAVELING THRU THE UPR TROF PERIODICALLY AND A BIT OF INSTABILITY FROM COOLER MID LVL TEMPS. GIVEN THE VERY ISOLATED NATURE OF THIS POSSIBILITY WL CONTINUE WITH DRY FCST FOR FA DURING THIS TIME. EXPECT SKIES TO BE PARTLY TO MOSTLY CLOUDY DURING THE DAY AND PARTLY CLOUDY AT NIGHT. && AVIATION...MK PUBLIC...CP
Hazardous weather outlook, Aug 4, 5:31 PM EDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 531 PM EDT MON AUG 4 2008 INZ054>057-063>065-071-072-052130- MORGAN-JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-JACKSON- JENNINGS- 531 PM EDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TONIGHT...PRIMARILY AFTER MIDNIGHT. SEVERE WEATHER DOES NOT APPEAR LIKELY...BUT ALL STORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. STORMS WILL BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY...SOUTH OF A BLOOMINGTON TO GREENSBURG LINE. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT WILL CONTAIN HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. HOT AND HUMID WEATHER WILL OCCUR ON TUESDAY. HEAT INDEX VALUES WILL REACH THE UPPER 90S ON TUESDAY AFTERNOON. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-060>062-067>070-052130- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN- LAWRENCE- 531 PM EDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE NORTH OF A LINE FROM FARMERSBURG TO BEDFORD. SEVERE WEATHER IS NOT EXPECTED...BUT THESE STORMS WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A HEAT ADVISORY IN EFFECT FOR TUESDAY AFTERNOON AS HEAT INDEX VALUES WILL CLIMB INTO THE UPPER 90S AND LOW 100S. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. STORMS WILL BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY...SOUTH OF A TERRE HAUTE TO BLOOMINGTON LINE. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT WILL CONTAIN HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>049-052130- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- 531 PM EDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS EVENING AND TONIGHT...ALONG AND NORTH OF A LINE FROM ROCKVILLE TO INDIANAPOLIS AND NEW CASTLE. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT ALL STORMS WILL BE CAPABLE OF HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. STORMS WILL BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS. HOT AND HUMID WEATHER WILL OCCUR ON TUESDAY. HEAT INDEX VALUES WILL REACH THE MIDDLE AND UPPER 90S ON TUESDAY AFTERNOON. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TOMORROW AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) LJ
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:20 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Warren | 40 min |
| Aug 5, 12:56 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Warren | 49 min |
| Aug 5, 8:44 AM EDT | Areal Flood Warning | IND | Boone, Clinton, Hamilton, Hendricks, Marion, Montgomery and 3 more | 3 hr |
| Aug 5, 9:26 AM EDT | Areal Flood Warning | IND | Delaware, Hancock, Henry, Madison, Rush, Shelby | 3 hr |
| Aug 5, 10:10 AM EDT | Severe Thunderstorm Warning | IND | Daviess | 20 min |
| Aug 5, 10:14 AM EDT | River Flood Watch | IND | Carroll, Tippecanoe, White | 24 hr |
| Aug 5, 10:50 AM EDT | River Flood Advisory | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 24 hr |
| Aug 5, 10:50 AM EDT | River Flood Advisory | IND | Fountain, Parke, Vermillion, Warren | 24 hr |
| Aug 5, 10:50 AM EDT | River Flood Advisory | IND | Parke, Vermillion, Vigo | 24 hr |
| Aug 5, 10:50 AM EDT | River Flood Advisory | IND | Sullivan, Vigo | 24 hr |
| Aug 5, 10:50 AM EDT | River Flood Advisory | IND | Knox, Sullivan | 24 hr |
| Aug 5, 10:50 AM EDT | River Flood Advisory | IND | Knox, Sullivan | 24 hr |
| Aug 5, 10:50 AM EDT | River Flood Advisory | IND | Knox | 24 hr |
| Aug 5, 10:50 AM EDT | River Flood Advisory | IND | Knox | 36 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.